MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that product was mislabeled.A 3.75mm x 15mm nc emerge balloon catheter was requested for use in a coronary treatment procedure.The scrub technician selected an emerge balloon catheter from a box labeled 3.75mm x 15mm nc emerge balloon catheter.The emerge balloon catheter was prepared and advanced to the lesion.Under fluoroscopy, the balloon size did not look accurate.The emerge balloon catheter was removed from the patient.Upon inspection it was observed on the manifold that the emerge was a 2.5mm x 12mm and not 3.75mm x 15mm as labeled.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of packaging to an nc emerge balloon catheter, outer box, product pouch, and protective hoop.The device returned was an emerge balloon catheter.The product pouch was visually inspected.The product pouch contained a unit for batch 25904100.The batch number on the returned packaging was 25911565.The tyvek seal was inspected, and it was pulled open on the back flap of the packaging.The batches to these devices were run simultaneously and at the same packaging station.The device was microscopically and visually examined.There was contrast present in the inflation lumen and the balloon folds.The balloon was tightly folded.Inspection of the remainder of the packaging and device presented no other damage or irregularities.Product analysis found the device was not compatible with the packaging returned.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12213166
Report Number2134265-2021-09428
Device Sequence Number3210229
Product Code LOX
UDI-Device Identifier08714729846550
UDI-Public08714729846550
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0025911565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1